Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Riesz seminorms with Fatou properties


Author: C. D. Aliprantis
Journal: Proc. Amer. Math. Soc. 45 (1974), 383-388
MSC: Primary 46A40
DOI: https://doi.org/10.1090/S0002-9939-1974-0350371-4
MathSciNet review: 0350371
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A seminormed Riesz space $ {L_\rho }$ satisfies the $ \sigma $-Fatou property (resp. the Fatou property) if $ \theta \leq {u_n} \uparrow u$ in $ L$ (resp. $ \theta \leq {u_\alpha } \uparrow u\;{\text{in}}\;L$) implies $ \rho ({u_n}) \uparrow \rho (u)$ (resp. $ \rho ({u_\alpha }) \uparrow \rho (u)$). The following results are proved:

(i) A normed Riesz space $ {L_\rho }$ satisfies the $ \sigma $-Fatou property if, and only if, its norm completion does and $ {L_\rho }$ has $ ({\mathbf{A}},0)$.

(ii) The quotient space $ {L_\rho }/{I_\rho }$ has the Fatou property if $ {L_\rho }$ is Archimedean with the Fatou property. $ ({I_\rho } = \{ u\varepsilon L:\rho (u) = 0\} .)$

(iii) If $ {L_\rho }$ is almost $ \sigma $-Dedekind complete with the $ \sigma $-Fatou property, then $ {L_\rho }/{I_\rho }$ has the $ \sigma $-Fatou property.

A counterexample shows that (iii) may be false for Archimedean Riesz spaces.


References [Enhancements On Off] (What's this?)

  • [1] C. D. Aliprantis and Eric Langford, Almost $ \sigma $-Dedekind complete Riesz spaces and the main inclusion theorem, Proc. Amer. Math. Soc. 44 (1974), 421-426. MR 0346475 (49:11200)
  • [2] D. H. Fremlin, On the completion of locally solid vector lattices, Pacific J. Math. 43 (1972), 341-347. MR 0318832 (47:7378)
  • [3] W. A. J. Luxemburg, Notes on Banach function spaces. XVIa, Nederl. Akad. Wetensch. Proc. Ser. A 68 = Indag. Math. 27 (1965), 646-657. MR 32 #6202e. MR 0188770 (32:6202e)
  • [4] W. A. J. Luxemburg and A. C. Zaanen, Notes on Banach function spaces. II, VIII, XIII, Nederl. Akad. Wetensch. Proc. Ser. A 66 = Indag. Math. 25 (1963), 148-153; ibid. A 67 = Indag. Math. 26 (1964), 104-119, 530-543. MR 26 #6723b; 28 #5324b; 30 #3381b. MR 0149232 (26:6723b)
  • [5] -, Riesz spaces. I, North-Holland, Amsterdam, 1971.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46A40

Retrieve articles in all journals with MSC: 46A40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0350371-4
Keywords: Riesz spaces, $ \sigma $-Fatou property, norm completion, quotient Riesz spaces
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society